An easier proof of the maximal arc conjecture

S.M. Ball, A. Blokhuis

Research output: Contribution to journalArticleAcademicpeer-review

14 Citations (Scopus)

Abstract

It was a long-standing conjecture in finite geometry that a Desarguesian plane of odd order contains no maximal arcs. A rather inaccessible and long proof was given recently by the authors in collaboration with Mazzocca. In this paper a new observation leads to a greatly simplified proof of the conjecture.
Original languageEnglish
Pages (from-to)3377-3380
Number of pages4
JournalProceedings of the American Mathematical Society
Volume126
Issue number11
DOIs
Publication statusPublished - 1998

Fingerprint Dive into the research topics of 'An easier proof of the maximal arc conjecture'. Together they form a unique fingerprint.

Cite this